Format

Send to

Choose Destination
Am J Psychiatry. 1977 Mar;134(3):312-4.

Angel's Trumpet psychosis: a central nervous system anticholinergic syndrome.

Abstract

The authors warn physicians that intoxication by Angel's Trumpet (Datura sauveolens) is becoming more frequent due to its use by adolescents and young adults as a legal, readily available hallucinogen. Ingestion of Angel's Trumpet flowers or a tea brewed from them results in an alkaloid-induced central nervous system anticholinergic syndrome characterized by symptoms such as fever, delirium, hallucinations, agitation, and persistent memory disturbances. Severe intoxication may cause flaccid paralysis, convulsions, and death. Treatment with intravenous physostigmine reverses the toxic effects of Angel's Trumpet.

PMID:
842711
DOI:
10.1176/ajp.134.3.312
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Atypon
Loading ...
Support Center